Stationary Response of States-Constrained Nonlinear Systems Under Stochastic Parametric and External Excitations

[+] Author and Article Information
R. J. Chang

Department of Mechanical Engineering, National Cheng Kung University, Tainan, Taiwan 70101

J. Dyn. Sys., Meas., Control 113(4), 575-581 (Dec 01, 1991) (7 pages) doi:10.1115/1.2896460 History: Received September 19, 1989; Revised October 16, 1990; Online March 17, 2008


A Fourier-series closure scheme is developed for the prediction of the stationary stochastic response of a stochastic parametrically and externally excited oscillator with a nonpolynomial type nonlinearity and under states constraint. The technique is implemented by deriving the moment relations and employing the Fourier series as the expansion of a non-Gaussian density for constructing and solving a set of algebraic equations with unknown Fourier coefficients. A single-arm robot manipulator operated in a constrained working space and subjected to parametric and/ or external noise excitations is selected to illustrate the present approach. The validity of the present scheme is further supported by some exact solutions and Monte Carlo simulations.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In